Confused about videx/viread interactions
Dec 1, 2003
I started treatment in December 2002, with a combination of Sustiva, Epivir and Viread. I switched to Viramune from Sustiva two months later because I couldn't handle the way it made me feel. My viral load became undetectable in June 2003. With my last test, however, my viral load was 100, and my T cells dropped to 781 (from 820). My doctor, who is a well-respected HIV specialist, believes I have developed a resistance to Epivir and has made the switch to Videx EC (250 mg). He said I can continue to take my combination once daily with a meal. However, everything I read says I should not take the Videx and Viread together, and that Videx should be taken on an empty stomach 1 hour before or 2-3 hours after a meal. I'm so confused about what to do. Can I take all my medications (Viramune 2-200 mg tabs, Viread 300 mg, and Videx EC 250 mg)with my dinner? What should be recommended in order to reduce complications/side effects and increase the probability of success?
Thanks for your help.
Response from Dr. Conway
I agree with your doctor. You can take everything at the same time. When the Viread/Videx interaction studies were done, there were a number of very clear results:
1. When you take the two drugs together, you MUST reduce the dose of Videx to 250 mg/day.
2. The food requirement of Videx is removed. You can take it with or without food.
There is great benefit to being able to take a limited number of pills once a day to treat HIV infection. Using the combination of Viread/Videx is one way to make this model real for people like you.
No worries to be had here...
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Odds Of Getting HIV Unprotected Oral Sex Without Ejaculation
- What Is The Risk Of Sucking Penis?
- Probability Of Getting AIDS From Blowjob From A Prostitute
- Bloody Nose After Sex With Stripper Worried I Have HIV
- Flu Symptoms After Open Mouth Kissing Worried I Have HIV
- Can You Get Genital Warts From Having Oral Sex?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.